Inefficiency in packing squares with unit squares

K. F. Roth, R. C. Vaughan

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

It is shown that, in packing a square of side n + 1 2 with unit squares, the wasted space always has area ≫ n 1 2. This answers a question of Erdös and Graham.

Original languageEnglish (US)
Pages (from-to)170-186
Number of pages17
JournalJournal of Combinatorial Theory, Series A
Volume24
Issue number2
DOIs
StatePublished - Mar 1978

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Inefficiency in packing squares with unit squares'. Together they form a unique fingerprint.

  • Cite this